Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 9, 2009, 8:16 PM EDT for 4 counties in Massachusetts. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2009, 8:16 PM EDT (00:16 UTC)
- Expired
- May 9, 2009, 9:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 77 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 100016 SVRBOX MAC011-013-015-027-100100- /O.NEW.KBOX.SV.W.0008.090510T0016Z-090510T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 816 PM EDT SAT MAY 9 2009 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... THIS INCLUDES THE CITY OF WORCESTER... EAST CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF SPRINGFIELD... EXTREME SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 900 PM EDT * AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HARDWICK TO WILBRAHAM...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF WORCESTER TO SPRINGFIELD...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OAKHAM AND PALMER BY 825 PM EDT... WEST BROOKFIELD...WARREN...NORTH BROOKFIELD AND MONSON BY 830 PM EDT... PAXTON...RUTLAND AND BROOKFIELD BY 835 PM EDT... WALES BY 840 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4231 7159 4202 7202 4212 7258 4243 7219 TIME...MOT...LOC 0016Z 282DEG 28KT 4235 7215 4213 7247 $$ EKSTER
2 follow-up statements
000 WWUS51 KBOX 100028 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 828 PM EDT SAT MAY 9 2009 MAC011-100038- /O.CAN.KBOX.SV.W.0008.000000T0000Z-090510T0100Z/ FRANKLIN MA- 828 PM EDT SAT MAY 9 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN FRANKLIN COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. LAT...LON 4231 7159 4202 7202 4210 7244 4239 7211 TIME...MOT...LOC 0028Z 282DEG 30KT 4232 7201 4211 7233 $$ MAC013-015-027-100100- /O.CON.KBOX.SV.W.0008.000000T0000Z-090510T0100Z/ WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA- 828 PM EDT SAT MAY 9 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST CENTRAL HAMPDEN...EXTREME SOUTHEASTERN HAMPSHIRE AND SOUTHERN WORCESTER COUNTIES... AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OAKHAM TO MONSON...OR ALONG A LINE EXTENDING FROM 12 MILES WEST OF WORCESTER TO 10 MILES EAST OF SPRINGFIELD...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PAXTON...EAST BROOKFIELD...BROOKFIELD AND BRIMFIELD BY 835 PM EDT... WALES AND SPENCER BY 840 PM EDT... LEICESTER AND HOLLAND BY 845 PM EDT... WORCESTER AND STURBRIDGE BY 850 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4231 7159 4202 7202 4210 7244 4239 7211 TIME...MOT...LOC 0028Z 282DEG 30KT 4232 7201 4211 7233 $$ MLE
000 WWUS51 KBOX 100104 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 904 PM EDT SAT MAY 9 2009 MAC013-015-027-100114- /O.EXP.KBOX.SV.W.0008.000000T0000Z-090510T0100Z/ WORCESTER MA-HAMPSHIRE MA-HAMPDEN MA- 904 PM EDT SAT MAY 9 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPDEN...EXTREME SOUTHEASTERN HAMPSHIRE AND SOUTHERN WORCESTER COUNTIES HAS EXPIRED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING FOR MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. LAT...LON 4231 7159 4202 7202 4210 7244 4239 7211 TIME...MOT...LOC 0028Z 282DEG 30KT 4232 7201 4211 7233 $$ MLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:04 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 9, 7:04 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
704 PM EDT SAT MAY 9 2009
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH SOUTHERN NEW ENGLAND TONIGHT POSSIBLY
PRECEDED BY THUNDERSTORMS. INTENSIFYING LOW PRESSURE OVER THE
MARITIMES WILL PRODUCE STRONG WEST TO NORTHWEST WINDS ACROSS THE
REGION ON SUNDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE
THE THREAT OF SHOWERS INTO EARLY NEXT WEEK. HIGH PRESSURE WILL BUILD
INTO NEW ENGLAND WEDNESDAY...THEN ANOTHER FRONTAL SYSTEM MAY BRING
MORE SHOWERS TO THE REGION LATE THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BASED UPON RADAR TRENDS AND DISCUSSION WITH SPC...WE HAVE LOCALLY
EXTENDED WW 283 TO INCLUDE REST OF WESTERN AND CENTRAL MA. STORMS ARE
EXPECTED TO WEAKEN AS THEY RUN INTO A MORE STABLE AIRMASS NEAR COAST.
SO FAR ONE REPORT OF 3/4 INCH HAIL IN ROWE MA...WIND DAMAGE LOOKS TO
BE MAIN THREAT WITH BOWING LINE OF STORMS CROSSING WESTERN MA RIGHT
NOW.
REST SAME FROM PREVIOUS DISCUSSION...
125 KNOT UPPER JET MOVING ACROSS NORTHERN NEW ENGLAND...OUR ZONES
ESPECIALLY IN NH AND NW MASS ARE IN THE RIGHT ENTRANCE REGION.
MENAWHILE CAPE OF 500-1000 JOULES IS IN PLACE OVER SOUTHERN NH AND
1000-1500 JOULES IS FORECAST TO MOVE INTO BERKSHIRE COUNTY AROUND
00Z. MEANWHILE A 40 KNOT JET IS EXPECTED TO MOVE INTO WESTERN MASS
THIS EVENING. A SOUTH TO SOUTHWEST WIND SHOULD BUFFER ANY
INSTABILITY OVER RI AND EASTERN MASS. SO A POTENTIAL EXISTS FOR
DAMAGING WIND GUSTS IN THUNDERSTORMS...THE MAIN RISK BEING IN THE CT
VALLEY AND SRN NH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH
10 PM FOR FRANKLIN CO MA AND FOR CHESHIRE-HILLSBOROUGH COUNTIES NH.
AREAS FARTHER SOUTHEAST MAY ALSO HAVE SOME THUNDER EARLY
TONIGHT...SUFFICIENT INSTABILITY FOR THUNDER LINGERS AFTER THE WATCH
BUT BY BOS-PVD IT WILL BE FIGHTING THE STABLIZING INFLUENCE OF A
SOUTH TO SOUTHWEST OCEAN FLOW.
COLD FROPA BETWEEN 10 PM AND 3 AM. CLOUDS AND PRECIP SHOULD DRY OUT
AFTER THAT.
TEMPERATURES TONIGHT WERE TAKEN FROM A BLEND OF MOS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
THE QUESTION FOR THE SUNDAY FORECAT IS WIND IN THE WAKE OF A MARITIME
LOW PRESSURE AREA. PRESSURE RISES OF ABOUT 1 MB/HOUR ARE FORECAST.
WINDS ALOFT IN THE MIXING ZONE WILL BE AROUND 30 KNOTS AT 950 MB AND
35 KNOTS AT 900 MB. THIS WOULD POINT TO 35 MPH GUSTS...POSSIBLY 40
MPH IN A FEW SPOTS. THIS DOESN/T LOOK SUFFICIENT FOR A WIND ADVISORY
AT THIS TIME...BUT COULD STILL CAUSE ISOLATED DOWNED LIMBS NOW THAT
THE LEAVES ARE COMING OUT. WINDS SHOULD DIMINISH TOWARD EVENING.
TEMPS ARE A BLEND OF MOS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
WEAK COLD FRONT LOOKS TO MOVE INTO THE REGION EARLY MONDAY AND THEN
WASH OUT OVERHEAD. WITH UPPER TROF APPROACHING...COULD SEE A SPOT
SHOWER OR TWO.
MID AND UPPER LEVEL TROF LINGERS ON TUESDAY. ANOMALOUSLY COLD MID
LEVEL TEMPERATURES COUPLED WITH SOME LINGERING LOW LEVEL MOISTURE MAY
BE ENOUGH TO ALLOW FOR SCT DIURNAL SHOWERS AND PERHAPS AN ISOLD TSTM.
OTHERWISE...EXPECT CU TO FILL IN BY EARLY AFTERNOON MAKING IT MOSTLY
CLOUDY IN SPOTS.
SAME GOES FOR WEDNESDAY...BUT WE THINK THERE WILL BE EVEN A LESSER
CHANCE OF SHOWERS. KEPT THE FORECAST DRY FOR NOW.
NEXT CHANCE FOR SIGNIFICANT WETTING RAINS LOOKS TO BE MAINLY THURSDAY
NIGHT AND FRIDAY WHEN NEXT UPPER LEVEL LOW AND ASSOCIATED COLD FRONT
MOVES EASTWARD OUT OF THE GREAT LAKES. GFS LOOKS TOO FAST ATTM...SO
STUCK TO THE SLOWER ECMWF TIMING AS OF NOW. FRONT MOVES OFFSHORE FOR
THE WEEKEND...LIKELY BRINGING FAIR WEATHER. THEREFORE...HIGHEST POPS
WILL BE PLACED THURS NIGHT AND FRIDAY...WITH MAINLY ONLY SLIGHT
CHANCE FOR THURS.
TEMPERATURES THROUGH THE PERIOD LOOK TO AVERAGE NEAR SEASONAL LEVELS
WITH NO EXTREMES FORESEEN AT THIS TIME.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
LINGERING IFR AND LIFR ALONG THE SOUTH COAST LATE AFTERNOON. MUCH OF
THIS WILL LIFT...ALTHOUGH NANTUCKET WILL LIKELY KEEP LOW CIGS/VSBYS
THROUGH THE EVENING.
COLD FRONT WILL MOVE THROUGH OVERNIGHT. SCATTERED THUNDERSTORMS
EXPECTED AHEAD OF THE FRONT...ESPECIALLY THIS EVENING AT MHT AND
POSSIBLY THIS EVENING AT BAF-BDL-ORH. SUFFICIENT INSTABILITY FOR
STRONG THUNDERSTORMS WITH GUSTS NEAR 50 KNOTS IN NH AND NORTHWEST
MASS. THIS POTENTIAL SHOULD LESSEN BY 10 PM. WINDS THEN SHIFT TO WEST
AND NORTHWEST WITH CIGS AND VSBYS EXPECTED TO LIFT TO VFR BY MORNING.
SUN...VFR. BUT GUSTY WEST TO NORTHWEST WINDS WITH GUST POTENTIAL OF
35 KNOTS AT MOST LOCATIONS.
SUNDAY NIGHT...VFR WITH DIMINISHING WINDS.
OUTLOOK /MONDAY THROUGH THURSDAY/...
MONDAY AND TUESDAY...MAINLY VFR CIGS 4-6K FT WITH SCT DIURNAL
SHOWERS DEVELOPING. ISOLD THUNDER POSSIBLE TUE AFTN.
WEDNESDAY...VFR.
THURSDAY...INCREASING CLOUDS BUT PROBABLY VFR.
&&
.MARINE...
ROUGH SEAS LINGER ALONG THE SOUTHERN WATERS PER LATEST BUOY REPORTS.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CONTINUED
OVERNIGHT AND EXTENDED TO INCLUDE RI AND BLOCK ISLAND SOUNDS. DENSE
FOG REPORTED AT NANTUCKET AIRPORT AND OVER VINEYARD SOUND. VSBYS
SHOULD IMPROVE THIS EVENING WITH INCREASING WIND...BUT SOME FOG IS
EXPECTED TO LINGER ESPECIALLY AROUND NANTUCKET AND VINEYARD SOUNDS.
A COLD FRONT MOVES THROUGH OVERNIGHT BRINGING A CHANCE OF THUNDER AND
A WIND SHIFT TO WEST-NORTHWEST. A SPECIAL MARINE WARNING OR TWO MAY
BE NEEDED EARLY TONIGHT AS ANY THUNDERSTORMS MOVE THROUGH...BUT MOST
OF THE WIND SHOULD STAY ALOFT. THE WIND SHIFT SHOULD BRING AN END TO
THE FOG.
LOW PRESSURE MOVES INTO THE MARITIMES SUNDAY AND STRENGTHENS...THIS
WILL BRING WINDS UP WITH GUSTS OF 30 KNOTS LIKELY. DOESN/T LOOK LIKE
GALE FORCE WINDS AT THIS TIME...SO THE GALE WATCH FOR SUNDAY HAS BEEN
CONVERTED TO A SMALL CRAFT ADVISORY FOR ALL OF OUR WATERS.
OUTLOOK /MONDAY THROUGH THURSDAY...
RELATIVELY TRANQUIL CONDITIONS ARE EXPECTED ON THE WATERS DURING THE
PERIOD WITH WEAK PRESSURE GRADIENT IN PLACE. THEREFORE...MAINLY SUB-
SCA CONDITIONS ARE FORESEEN.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TO 8 PM EDT SUNDAY FOR
ANZ230>237-250-254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT SUNDAY
FOR ANZ235-237-250-254-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...WTB/JWD
SHORT TERM...WTB
LONG TERM...EKSTER
AVIATION...WTB/EKSTER
MARINE...WTB/EKSTERHazardous weather outlook, May 9, 7:06 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 706 PM EDT SAT MAY 9 2009 MAZ002>005-008>012-014-026-NHZ011-012-015-102315- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 706 PM EDT SAT MAY 9 2009 ...SEVERE THUNDERSTORM WATCH 283 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WEST WINDS REACHING 35 MPH ON SUNDAY MAY TAKE DOWN SOME LARGE LIMBS...ESPECIALLY IN THE HIGHER TERRAIN. SCATTERED POWER OUTAGES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ006-007-013-015-016-RIZ001-102315- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHWEST PROVIDENCE RI- 706 PM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND EARLY TONIGHT. A FEW STORMS MAY CONTAIN STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WEST WINDS REACHING 35 MPH ON SUNDAY MAY TAKE DOWN SOME LARGE LIMBS...ESPECIALLY IN THE HIGHER TERRAIN. SCATTERED POWER OUTAGES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ017>024-RIZ002>008-102315- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 706 PM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. A FEW STORMS MAY CONTAIN STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WEST WINDS ON SUNDAY MAY TAKE DOWN SOME LARGE LIMBS. SCATTERED POWER OUTAGES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-102315- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 706 PM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 9, 7:07 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ROWE 42.70N 72.90W
05/09/2009 M0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.
0705 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.
&&
JWDLocal storm report, May 9, 7:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ROWE 42.70N 72.90W
05/09/2009 M0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.
0705 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.
0705 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TWO BARNS COLLAPSED. WIRES DOWN.
0709 PM TSTM WND DMG WARWICK 42.68N 72.33W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 78.
&&
JWDLocal storm report, May 9, 7:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
738 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ROWE 42.70N 72.90W
05/09/2009 M0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.
0705 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.
0705 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TWO BARNS COLLAPSED. WIRES DOWN.
0709 PM TSTM WND DMG WARWICK 42.68N 72.33W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 78.
0732 PM TSTM WND GST GARDNER 42.58N 71.99W
05/09/2009 M62.00 MPH WORCESTER MA TRAINED SPOTTER
&&
JWDLocal storm report, May 9, 7:42 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
742 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ROWE 42.70N 72.90W
05/09/2009 M0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.
0705 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.
0705 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TWO BARNS COLLAPSED. WIRES DOWN.
0709 PM TSTM WND DMG WARWICK 42.68N 72.33W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 78.
0732 PM TSTM WND GST GARDNER 42.58N 71.99W
05/09/2009 M62.00 MPH WORCESTER MA TRAINED SPOTTER
0732 PM TSTM WND DMG GARDNER 42.58N 71.99W
05/09/2009 WORCESTER MA AMATEUR RADIO
TREES DOWN AND SIDING BLOWN OFF A BUILDING.
&&
JWDLocal storm report, May 9, 7:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
746 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ROWE 42.70N 72.90W
05/09/2009 M0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.
0705 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TWO BARNS COLLAPSED. WIRES DOWN.
0705 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.
0709 PM TSTM WND DMG WARWICK 42.68N 72.33W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 78.
0732 PM TSTM WND GST GARDNER 42.58N 71.99W
05/09/2009 M62.00 MPH WORCESTER MA TRAINED SPOTTER
0732 PM TSTM WND DMG GARDNER 42.58N 71.99W
05/09/2009 WORCESTER MA AMATEUR RADIO
TREES DOWN AND SIDING BLOWN OFF A BUILDING.
0743 PM TSTM WND DMG PRINCETON 42.45N 71.87W
05/09/2009 WORCESTER MA AMATEUR RADIO
TREES DOWN.
&&
JWDLocal storm report, May 9, 8:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
808 PM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ROWE 42.70N 72.90W
05/09/2009 M0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZED HAIL REPORTED FROM 633 TO 636 PM EDT.
0705 PM TSTM WND DMG BERNARDSTON 42.67N 72.55W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON BALD MOUNTAIN ROAD.
0705 PM TSTM WND DMG SUNDERLAND 42.47N 72.58W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TWO BARNS COLLAPSED. WIRES DOWN.
0709 PM TSTM WND DMG WARWICK 42.68N 72.33W
05/09/2009 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 78.
0730 PM TSTM WND GST TEMPLETON 42.55N 72.07W
05/09/2009 E60.00 MPH WORCESTER MA TRAINED SPOTTER
0732 PM TSTM WND GST GARDNER 42.58N 71.99W
05/09/2009 M62.00 MPH WORCESTER MA TRAINED SPOTTER
0732 PM TSTM WND DMG GARDNER 42.58N 71.99W
05/09/2009 WORCESTER MA AMATEUR RADIO
TREES DOWN AND SIDING BLOWN OFF A BUILDING.
0743 PM TSTM WND DMG PRINCETON 42.45N 71.87W
05/09/2009 WORCESTER MA AMATEUR RADIO
TREES DOWN.
&&
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:30 PM EDT | Special Marine Warning | BOX | 180 days |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.